Posted by Jen
on January 19, 2000 at 19:32:20:
In Reply to: Afrin Nasal Spray posted by Mike on November 24, 1999 at 01:33:04:
: I have been using afrin for about 8 years. If i dont use afrin my nose will stuff up so i cant even breathe from it.
The key to Afrin is to taper it off gradually. There are devices available on the web to do this, or you can do it yourself buy buying a bottle of nasal saline, and slowly diluting down your Afrin until you're off it.
One thing I do - and I'm sure it's terrible, horrible, etc., but it works for me - is that I use Afrin every night before bed - but NO other time. At bedtime, I squirt ONCE in ONE nostril. I alternate nostrils from night to night.
This way, I can breathe at night.
I have tried allergy shots, Claritin, Benedryl, corticosteroids (which do help), but nothing would clear up my nighttime stuffiness. Afrin works like a charm. Every doctor has a conniption when I tell them of my daily Afrin usage, but so far no one has been able to tell me why MY method of controlled, limited usage is so bad. Everything I've read says that the problem is in accelerated usage, where you use more and more to get your nose clear.
Because I use a CPAP at night for sleep apnea, it's especially important to have nasal breathing. Nothing the ENT has done has helped, but Afrin does!
I just wanted to put in my two cents' worth about Afrin.